Home | News | Find a Doctor | Ask a Question | Free

Has anyone developed gyno because of finasteride?


#1

Has anyone developed gyno because of finasteride or Propecia? Is there anything that I can take to stop or reverse the side effects?


#2

[quote][postedby]Originally Posted by Lucky[/postedby]
Has anyone developed gyno because of finasteride or Propecia? Is there anything that I can take to stop or reverse the side effects?[/quote]

Stop finasteride immediately, if discovered early enough the problem maybe reversed when you stop using finasteride. I don’t remember the name but there is also an estrogen blocker that some people use, check out some of the bodybuilding websites and ask your doctor. Another option is surgery to remove the excess breast tissue. I am not 100% sure but I don’t think gyno is life threatening, there are men who developed gyno as they age even though they have never used finasteride before.

The best thing to do is to see a doctor to make sure it is really gyno and not something else.


#3

You can use either Raloxifene or Tamoxifen to reverse the gyno if it’s in the early stages. You can also use an aromatase inhibitor like Letrozole, but I wouldn’t recommend that; completely blocking all estrogen tends to have a rather deleterious effect upon hair. Of course, if the tissue formation is very recent, simply discontinuing Finasteride would likely suffice for reversal, but… well, having hair is nice.


#4

[quote][postedby]Originally Posted by jimmy[/postedby]
You can use either Raloxifene or Tamoxifen to reverse the gyno if it’s in the early stages. You can also use an aromatase inhibitor like Letrozole, but I wouldn’t recommend that; completely blocking all estrogen tends to have a rather deleterious effect upon hair. Of course, if the tissue formation is very recent, simply discontinuing Finasteride would likely suffice for reversal, but… well, having hair is nice.[/quote]

thanks Jimmy and Ipod, are these prescription medications? I would rather not take any more prescription meds. It’s tough giving up finasteride as it has been working very well for me with minox.

Does anyone know if gyno may also cause breast cancer?


#5

Aromatase inhibitor is for breast cancer patients, it’s scary taking a cancer drugs in order to fight hair loss. You will be better off stopping finasteride and check out what Alec is using. Ok, he said there is no regrowth but definitely hair loss has stopped, IMO stopping hair loss is half the battle won already.


#6

I am not taking cancer medications, that’s for sure.

Does anyone know if gyno is linked to breast cancer?


#7

Once you give up finasteride, you will start losing hair.

Once you lose hair, you do not get it back - even if you get back on
finasteride.

So know that before you make any decision.


#8

[quote][postedby]Originally Posted by Freddie555[/postedby]
Once you give up finasteride, you will start losing hair.

Once you lose hair, you do not get it back - even if you get back on
finasteride.

So know that before you make any decision.[/quote]

I am still reading up on gyno, if this is a serious condition then it I don’t have much of a choice. Many posters on this board have been on Propecia much longer than I have, nobody seems to complain about the side effects, am I the only one?

I have good donor density for a hair transplant but what really sucks is that I was told even after a hair transplant, I need to stay on Propecia in order to maintain the hair, if that is true then hair transplant is not an option for me either.


#9

This may give you a better idea about Finasteride induced Gynecomastia.

Instead of seeking advice from the forum, please see a doctor immediately to get an accurate diagnosis.


#10

Incredible when doctors still “inform” their patients based on the original study…

Gynecomastia, however, was not reported originally as a side effect in the large trial of finasteride 1 mg/day as a treatment for androgenetic alopecia,[4] and it was averred that there is no evidence that this dose causes breast tenderness or enlargement.[7] Nevertheless, several reports have described gynecomastia as a side effect of finasteride even in the lower doses [Table 3]. The time of onset (2-4 months) observed in our patients is generally in agreement with the reported literature, which shows a delay in onset of gynecomastia relative to other sexual-related adverse events.[8] Interestingly, however, when reviewing the reported cases, there is a striking prevalence of unilateral gynecomastia in the lower doses (in contrast to a similar distribution of cases between unilateral and bilateral gynecomastia with the higher doses).[9] Actually, patient 1 is the first reported case of bilateral gynecomastia after treatment with low dose finasteride. Also of importance is the fact that the breast enlargement persisted in patient 1, 10 months following finasteride withdrawal, and in the second patient residual enlargement was observed even six years following drug cessation.


#11

Very helpful article, also here’s the answer about gyno and cancer risk:

“Side affected: 30% unilateral, 25% bilateral, 45% unspecified. Remission: 80% partial or complete remission, 20% no change. Cancer risk: One patient suspected to develop intraductal breast carcinoma due to treatment.”

This actually got me worried a little too after reading hairsite’ s link.


#12

the cancer risk is almost non-existant as per very large scale studies.

its been taken for decades as a medicine and if it did anything remotely
causing alarm, it would be widely known by now.


#13

All,
I got gynocomastia from using steroids (testerone). I first had a liposuction procedure to reduce it but the next time I used steroids it came back. After the second time I have operation where doctor cut our the breast nodes so that it cant come back. I now know you need to take anti estrogen such as aromasin with steroids. to prevent it from happening. I have lost most of my hair since Im balding for 20 years but now using Indomethacin and chromoglycate with the success being it halted hair loss. I hope I am wrong but Im not confident in anything that is being talked about as a potential cure for our hair. I had high hopes the indomethacin PDG2 inhibitors woudl grow something more than peach fuzz but so far after one year, nothing new growing. regards, Alec


#14

[quote][postedby]Originally Posted by alecbaldone[/postedby]
All,
I got gynocomastia from using steroids (testerone). I first had a liposuction procedure to reduce it but the next time I used steroids it came back. After the second time I have operation where doctor cut our the breast nodes so that it cant come back. I now know you need to take anti estrogen such as aromasin with steroids. to prevent it from happening. I have lost most of my hair since Im balding for 20 years but now using Indomethacin and chromoglycate with the success being it halted hair loss. I hope I am wrong but Im not confident in anything that is being talked about as a potential cure for our hair. I had high hopes the indomethacin PDG2 inhibitors woudl grow something more than peach fuzz but so far after one year, nothing new growing. regards, Alec[/quote]

Hey Alec, thanks for sharing. How did you first realize that you had gyno? Is it supposed to hurt, any tenderness or pain in any way or you simply noticed that your chest had gotten larger?

I have slight pain in my upper left chest, feels more like I pulled a muscle than anything else. There is no lump or anything like that. I went to see my primary, he said my left chest is slightly larger than the right side. He wrote me a note to do an ultrasound and mammogram.

I don’t use steroids but I guess finasteride does mess with our hormones and may cause gyno too even without steroids.

Was the surgery to cut out your breast nodes very invasive, were you hospitalized or was it an outpatient same day surgery? Healing time?


#15

gynocomastia is painful and just under the nipple. if you whole pec muscle is swollen I doubt this is what you have. The surgery cost around $6500 and I was put unconcious for the day but revived and walked out fine. The gynocomastia hurt a lot so that is why I had it removed, cosmetically nobody could notice. Alec